MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66800951
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after npwt utilizing a pico single use npwt 10x20cm, the patient had to go for further amputation/operation, and is blaming the nurse and the device.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Additional information: h3, h6.The device was used for treatment and was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.It is not possible to determine if the device contributed to the event.It was reported that the after npwt the patient had to go for further amputation.There is no further information available.As no lot number was provided, it was not possible to carry out a device history review a complaint history review of the product family revealed no similar instances in the last three years.A clinical assessment determined that without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.A risk management review concluded that there was insufficient information to provide a link between events and the product so no update to the risk files is necessary at this time.Probable root cause may relate to incorrect application of the dressings or unsuitability of the wound.The instructions for use provides details about the type of wounds the device can be used on, guidance on wound suitability and contraindications which warn against use under certain circumstances.Users of the reported product are advised to consult the ifu to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including application and removal of dressings and skin preparation prior to use.This investigation is now complete, with no corrective actions required at this time.However, we will continue to monitor for any adverse trends relating to this product range.Corrected information: b5, d1, d4.
 
Event or Problem Description
It was reported that, after npwt utilizing a pico 7 10cm x 20cm, the patient had to undergo further amputation/operation, and is blaming the nurse and the device.The current health status of the patient is unknown.

Brand Name
PICO 7 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12831801
Report Number8043484-2021-01963
Device Sequence Number11904921
Product Code OMP
UDI-Device Identifier05000223493929
UDI-Public05000223493929
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800951
Device Catalogue Number66802002
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown